Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


intestinal problems of hiv pts.
Sep 15, 2006

This is a comment to those who have intestinal problems. I believe that the diet is extremely important in combating many of the problems of nausea and intestinal illness. It is extremely important, in my opinion, to completely eliminate any form of sugar (except a high quality honey, molasses,or other natural sugar in very small amts) or processed foods from the diet. Some people may be ingesting supps with psyllium or other ingredients that interfere with the beneficial bacteria that is vital to our digestive system. As well as greens greens and more greens. that are thoroughly cleansed. Fresh ginger and a low/no sugar ale or carbonated beverage are good for nausea and vomiting. A high quality, low caffeinated green white and black tea beverage is also beneficial, drinking small 2-4 ounces 2-5 times 3-5 times per week. Furhtermore, introducing high lignan flaxseed and plain yogurt with high quality beneficial bacteria supps are vital. I also believe that there is a possible link to gluten and either intestinal dysfunction and/or body wasting. Also, I believe that diuretics may be partly to blame for lipo, esp. without potassium enhancing combo drugs or supplements. There are other natural sources of potassium from the diet, such as apricots, plums, peaches, and I believe broccoli that is are beneficial.Also properly cooked meat and seafood are important. Meat is vital to the human body, but for some certain meats can cause intestinal blockage. With regard to drooping eyelids, I also believe there could be a connection with the endocrine system such as the lymphatic, thymus, thyroid, etc. if a patient is not taking any diuretics. I have been living with HIV for more than 25 years, and on these newer drugs for over 10 years. And, I have been reading a book by Dr. Peter D'Adamo about blood types and ones diet and how certain foods are crucial to proper body functioning. I have been eating more of the beneficial foods and trying to avoid (as much as I can )the harmful foods. I have been doing this for over 2 years and can tell you for certain that when I eat certain foods that should be avoided, my system pays the price; esp. my digestive system. I was very skeptical at first, because some of the foods that are to be avoided seemed to go against the conventional belief of what is good for the body. A prime example is wheat gluten. For more than a decade (around the same time I began the PIs coincedentally) I had nagging acid reflux and heartburn. Thinking that the cause was citrus onions anything spicy I eliminated most of those products from my diet.I was on prilosec for several years with what seemed like an up and down response. I then learned from a gastrointerologist in ROMANIA that these drugs actually removes the beneficial enzymes that are needed for hydrochloric acid which helps to break down food. So, I began to eat citrus foods to see if this was correct. And, to my surprise, I eat and drink fresh lemon/lime juice daily and it really seems to help with the elimination process. I have heard that vinegar is good for the intestinal disease, but the diet book considers vinegar to be avoided. So, I tested this theory and to my astonishment it holds true. I am a true believer in the connection between diet and health.

Response from Dr. Henry

Thanks for providing your experience on the subject of gut problems in HIV+ persons. KH



Previous
Traveling with Meds
Next
Head Sweats

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement